Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Keyboarding

How Do I Know If Accutane Is Working?

Recommended Posts

Hi, I've started taking accutane 1 month ago. My derm prescribed it for me after I went through all the possible battles with acne. When I got it prescribed, I was left with a lot of red marks and fewer actual pimples, but I DO have pimples/acne.

However, the derm put me on 40mg/day for the first month. The month i about to finish and I have started getting all the side effects since from day one (dry lips, red face, dry face, light joint pain, etc.) but I am not sure whether accutane is working and if 3 months will be enough for me.

I still have most of the red marks on my face, although most of them have gone, but even though people are telling me that my face looks clearer, I didn't get the initial break-out in the first month and that really makes me nervous. In a couple of days I will be going from 40mg/day to 20mg/day and I really don't know if I should expect an initial breakout or not? As I said, I mostly had red marks, and even though the derm said that those will go too from the skin that would constantly peel, should I be getting more acne?

And by the time you should lower the dosage, are you supposed to be starting to get clean or not?

Sorry for all the questions, I'm a bit confused :S.. Oh, and all my blood and liver tests are fine btw, if that's needed... Thanks!

Share this post


Link to post
Share on other sites

People have different reactions to it so there isn't really a standard progression. If you're experiencing dry lips and all that along with a reduction in acne then I'd say it's working. Not everyone gets a bad initial breakout but some people don't get it until the 1st of 2nd month, you may be one of the lucky ones. Three months is the shortest amount of time I've heard a Dr plan to keep someone on it though. Good luck, I hope it works for you.

Share this post


Link to post
Share on other sites

People have different reactions to it so there isn't really a standard progression. If you're experiencing dry lips and all that along with a reduction in acne then I'd say it's working. Not everyone gets a bad initial breakout but some people don't get it until the 1st of 2nd month, you may be one of the lucky ones. Three months is the shortest amount of time I've heard a Dr plan to keep someone on it though. Good luck, I hope it works for you.

Oh, so you can actually get cleared in 3 months (if your dr puts you for that long)? That's what I was hoping to hear, thanks.

Also, just wondering, why do the doctors cut your dosage after a certain amount of time?

Share this post


Link to post
Share on other sites

I have no idea, every Dr has there own style I guess. I've read logs on here where 115 lb girls get put on 80 mg right away and stay that high for like 6 months. My dr started me with 20mg for the first month and now I'm in my second with 40mg, it depends on what they want to do really. If you're not clear in three months though, you'll probably get a few more months, you just gotta wait and see.

Share this post


Link to post
Share on other sites

It not normal for doctors to cut dosages. Normally you work up like start at 40 next month 60 and 80 and most people stick with 80. I personally did 40 my first 2 months and 60 my next 5. I was on it for 7 months. It's not often you see 3 month courses. 6 month is about normal.

Share this post


Link to post
Share on other sites

It not normal for doctors to cut dosages. Normally you work up like start at 40 next month 60 and 80 and most people stick with 80. I personally did 40 my first 2 months and 60 my next 5. I was on it for 7 months. It's not often you see 3 month courses. 6 month is about normal.

Omfg really o.O? My doctor has been using accutane for years on her clients, so IDK... Hopefully I'll mention this to her in my next check up...

Share this post


Link to post
Share on other sites

I'd for sure mention it. You need to meet a cumalitive dosage of the medication in order for your body to have desired effects. If you don't meet this dosage you have a higher chance of relapse. The dosage your are at now and the lenghth of your treatment will make it impossible to meet your required dosage. Any doctor knows that. I'd have a talk and ask why they are doing things that arent normal for accutane courses. Accutanes pamphlet even mentions meeting the cumulative dosage and the recommend time to be on the medication is 6 months. So def talk to them and get some answers because if you have to stop that early this whole accutane course is just going to be a waste of time. :(

Share this post


Link to post
Share on other sites

hello i weigh 52 kg and i'm on accutane for 3 mnths now on 20 mg do u think i should raise my dose,i've got very dry skin and lips my face cleared , i still need my back to be cleared but i'm nowhere close to that :(

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×